How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Health
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Health Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

I just quit drinking and smoking about 3 weeks ago. I drank

Resolved Question:

I just quit drinking and smoking about 3 weeks ago. I drank about 10-12 beers a day and smoked about a pack a day. Now that I've quit I drink about 8 bottles of water a day and have probably 2 12oz sodas. But I seem to urinate all the time now and constantly have cotton mouth and also a soar tongue. It's as if my tongue will not relax and is constantly straining. Is all of this because my body is adjusting to not having alcohol??
Submitted: 7 years ago.
Category: Health
Expert:  Dr. P. Jyoti replied 7 years ago.
Yes, you are having withdrawal symptoms.

Withdrawal symptoms occur with both alcohol and cigarettes because of the nicotine.

Dry 'coated' tongue is a common symptom.

You are doing right by drinking a lot of water. You can also suck something like logenges and hard sweet, this will promote a flow of saliva and get rid of the feeling in the mouth.

Congrats on giving up two bad habits at the same time, although these first few days would be a bit difficult, you can expect all round health benefits once you have got rid of your habits.


I hope my answer has helped you. Please click on the green 'accept' button below for accepting this answer. Feedback/Bonus will be appreciated.

Customer: replied 7 years ago.
<p>How long can I expect this to last? My tongue stays soar and it is very uncomfortable? Would it be useless to see a doctor? Also, I am using nicotene patches still for the cigarettes, would I still be having nicotene withdrawals from this?</p><p> </p><p>Thanks..</p>
Expert:  Dr. P. Jyoti replied 7 years ago.
If you are using nicotine patches, then you would not be having cigarette withdrawal symptoms.

Some precautions that you can try at home for the tongue are: maintain good oral hygeine,rinse your mouth after every meal, avoid any new toothpaste, sucking sweets, chewing gums, etc, avoid smoking and alcohol. Also take Vit. B supplements which you can get from your pharmacy, take two capsules a day.

If the symptoms have persisted for more than 10 days or there is severe pain, any swelling of the tongue or bleeding, then you should approach your doctor.




I hope my answer has helped you. Please click on the green ‘accept' button below for accepting this answer. Feedback/Bonus will be appreciated.



Dr. P. Jyoti and 2 other Health Specialists are ready to help you

Related Health Questions